MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDERITE SINGLE-USE STYLET - SMALL; STYLET, TRACHEAL TUBE

VERATHON MEDICAL ULC GLIDERITE SINGLE-USE STYLET - SMALL; STYLET, TRACHEAL TUBE
Model Number 0803-0118
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported via medwatch report number (b)(4) that a pediatric patient was intubated in the emergency room for airway protection and prior to transport departure to another facility.After the endotracheal tube (ett) was secured by the physician, the cuff was inflated and the stylet was to be removed.During the stylet removal, the stylet broke inside the ett and they were unable to remove it on the first attempt.As the ett was occluded with the broken stylet, the patient was immediately bagged by respiratory.The patient's oxygen saturation (sats) returned to 100% before the doctor manually attempted to remove the rest of the broken stylet which was eventually successfully removed.Upon being notified about the incident by the facility, it was reported to verathon that the stylet broke off below the stopper in the ett upon removal.The physician used a hemostat to successfully remove the broken piece from the ett.No harm to the patient was reported.
 
Additional Manufacturer Narrative
The customer was unable to have the gliderite single-use stylet - small returned to verathon for evaluation as it was thrown away at their facility.Since the device was not returned to verathon for evaluation, the cause could not be determined.Verathon attempted to follow-up with the facility for additional information regarding the reported event and use of the device, including the model and size of the ett used with the stylet.To date, no response has been received.Trending analysis for the gliderite single-use stylets does not identify any trends exceeding acceptable limits.Review of the system risk assessment confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized by verathon.Corrective action is currently not required at this time.Verathon will continue to monitor for any ongoing trends.

Brand Name
GLIDERITE SINGLE-USE STYLET - SMALL
Common Device Name
STYLET, TRACHEAL TUBE
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key18565020
Report Number9615393-2024-00017
Device Sequence Number20864145
Product Code BSR
UDI-Device Identifier10879123005967
UDI-Public011087912300596710GS8037517241208
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2024
Device Model Number0803-0118
Device Catalogue Number0270-0916
Device Lot NumberGS80375
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Initial Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR
Patient SexMale
Patient RaceWhite